Im 16 and have had this type of issue all of my life. I used to take 450mg of bupropion (Wellbutrin) but after 7-8 months or so I started feeling as though the medication wasn't helping anymore, I would become very down, angry, irritable and agitated. I was told to stop taking it by my Dr. Once I was off of Wellbutrin I would have crying spells and panic attacks and I felt very sick. I now take 20mg of celexa (3rd week taking it) I already feel slight improvement but rather sick. I also have a low thyroid and take levothyroxyn for it (8-9 months taking it) what's best for generalized anxiety and depression?
What is the best medication/remedy for depression and anxiety?
- 6 Aug 2012 by Luna moth
- wellbutrin, depression, anxiety, migraine prevention, panic disorder, generalized anxiety disorder, bupropion, medication
Added 7 Aug 2012:
I feel as though I'm very agitated and restless in my legs (hard to sleep hard to sit still very shakey etc.......) which scares me because when I was on Reglin a year ago I COULD NOT SIT STILL I WANTED TO COME OUT OF MY SKIN it's the same feeling just not as intense and it worries me about restless leg syndrome. Could this be why I'm sick and so agitated?
Added 8 Aug 2012:
Also is Xanax about the same as Klonopin?
6 Aug 2012
The best medications are different for everybody. Since no two people react exactly the same to medication. I suggest that you go back to your dr and tell them exactly how you are feeling. It may take some time and trial and error with some different meds until you find the right combo. Just keep hanging in there. Best of luck to you!!!
7 Aug 2012
Yup, everyones body chemistry is different, therefore there is no clear cut answer that can be given. If you feel sick from the Celexa after taking it for three weeks, it does sound like you very well may be very sensitive to SSRI type medications. Prosac is the most gental SSRI type med out of them all. Although I couldn't really say for sure, if I had to make a guess, Prosac may be your best bet.
Sincerely hope that you're feeling better soon!!
7 Aug 2012
You are only 16. It seems incredible to me that your doctor is prescribing such high doses of antidepressants for you. Anyone one below the age of 24 should never be prescribed such high doses be it bupropion or celexa. Try to get a second opinion from another doctor. Wishing you good health and best wishes.
7 Aug 2012
Dear Luna moth,
Hello, and welcome. As one of the poster's mentioned... yes, you are a little young. But, and I will say this very carefully. Noone knows anything about your life and the experiences you've had, and there is no age limit to having depression and anxiety. And if it's bad enough, and goes untreated it can cause alot more problems. I have three children, in which the two older ones are 18 and 21. I know a little bit of what I'm talking about. I do think you are on a huge dose of Wellbutrin. And it sounds like maybe Celexa isn't exactly what you need either. I have struggled from severe depression and anxiety/panick attacks most of my life. And due to the things happening in my personal life around me, I was even younger than you when this started. My suggestion is to find a good psychiatrist. Not a regular dr. My opinion. They are familiar with the right kinds of meds. to prescribe for you that will hopefully get you feeling better. Theres a wide range of them out there too. Please don't get discouraged, or too down. This can be helped, and it will, hon. Just get into the right dr. and be patient if you can. I wish you nothing but peace and happiness. I'm here if you need to talk. Ruthie
8 Aug 2012
The best med for depression and anxiety is Cymbalta. It is an antidepressant
that works for anxiety too. There is one benzodiazepine that works for both disorders, called Xanax. The stopping of both meds must be done under a doctor's directions, very gradually, to avoid side effects.
9 Aug 2012
Hi, you have had some good advice already, i just wanted to add that the symptoms you mention, agitation and not being able to sit still are listed as side effects of Celexa. Quite a lot of people experience this. They can be worse during the interim period, so they may improve. You should inform you doctor about it though. I thought you may like to know, i have been taking Celexa/Citalopram for years now and have found it very helpful. The only major side effect i have noticed is weight gain, but this could also be exacerbated by other medications in my combination? I hope you have as much luck with it as i have. In another week you will have more of an idea if it's for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm taking 150 mg bupropion hcl, or as the the bottle says, 'Generic for Wellbutrin Xl', for depression and anxiety. I feel that my ...
3 answers • 14 Aug 2010
While having adhd most of the medications that are used to assist the chemical in balance of the brain, such as adderral, ritalin giving me the ...
3 answers • 1 Jun 2011
Dear Friends, I'm at my wits end. Ever since my doctor changed my migraine prevention (due to $$$), in the past few weeks my headaches have ...
11 answers • 6 Sep 2012
I was prescribed all three of these medications but all of my research leads to a treatment for depression... I do not suffer from depression. Quite ...
1 answer • 19 Feb 2013